Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having breathing problem and took medicine for asthma. Feeling hopeless and stay away from crowd. Treatment?

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
I am 28 years old. My problems started 3 years back. I was staying alone and as days went by I started feeling sad all the time. I started self harm to get relief from that. From that period I don't have proper contact with people. Except my parents. I talk to 4 more people only(that also I feel conversation is not good – its going in a bad way.). I feel sadness for some time and then will be fine for some days. Again I will go back to that stage. Sometimes I cry without any proper reason. During winter time it will be severe. In the past two years, during the winter time I took medicines for diseases I don't really have. Previous year I felt I have breathing problem and took Asthma medicine for 2 months. Its like I really misguided my doctor. Before that I was feeling feverish all the time and I took a lot of paracetamol to keep myself calm. Its happening again and again. For the past 1 year I stopped self harm, But did it once again previous week. Not sure why I did it. I am confused after that.
I am not able to stick to a place also. Now I am in Chennai, My 6th place in 3 years. I am working from home in Chennai, when I can do the same from my hometown. When I am in a place for 6 or 7 months, I start to feel that, I reached the saturation level. I am not able to pick phone calls from unknown number, because I am scared that it will be someone I know. I don't disturb anyone, but they call me for no reason. I deleted all my contact to have a peaceful life. I had an affair before, but I started self harm before that itself. She left me for no reason. She started feeling that I am not doing good. Sometimes I am able to concentrate and do ten days work in one day. Remaining days, It’s like nothing will reach my brain.

I wash my hand 100 times a day. Carry instant sanitizer all the time. Along with that, when I did self-harm last week, I cared about that wound as if its life threatening. But not able to stop self-harm also. Again I feel like I want to cut myself. I am controlling myself. not sure how long. I don't know my mind is moving from one stage to another without any specific reason.
I can say I feel hopeless. I was happy one time. Now I am tensed all the time. I am scared what will happen next moment. I tend to be so careful when I talk even to my brother or sister.
I travel alone. Only thing I love. That too I go to interior places where I will be alone. Not able to stay in a crowded place for a long time.
I don’t know why I face so many problems. Please advise me what I need to do?
Posted Thu, 22 Aug 2013 in Sexual Problems
Answered by Dr. Sushil Kumar Sompur 12 hours later
Hi there ~

I understand your concerns. I believe that you are suffering from Depression. Depression is a very common problem and it seems like you have had many bouts over the last 3 years, with also trying to hurt yourself although I believe it was more to relieve your emotional pain than to commit suicide. The many features that commonly occurs in depression that you also have are depressed mood, poor motivation and loss of interest, appetite and sleep difficulties, guilty feelings and hopelessness, tending to isolate, having low energy and thoughts of harming self. Your problems with situational factors (psychosocial aspects) like the relationship issue and the sexual problems that you have alluded to need to be discussed in detail and an appointment with a psychiatrist or a psychotherapist/counselor will help in deciphering any issues that could be resolved. You may also need therapy as well as medications for a separate issue that you have alluded to, i.e. the repeated hand washing which may be due to antidepressant medications available at this time. The group of medications are called selective serotonin reuptake inhibitors (SSRIs) and the most commonly used medication is escitalopram. I believe you would however need to consult a psychiatrist for the prescription as an assessment of you medical history and past as well as a detailed psychiatric consultation would be necessary.

I hope this helps. Take care and have a lovely day!

Above answer was peer-reviewed by
Follow-up: Having breathing problem and took medicine for asthma. Feeling hopeless and stay away from crowd. Treatment? 48 minutes later

I don't XXXXXXX any people and I hardly see anyone if I take a day. I am working from home and will be inside all the time. I hate to XXXXXXX new people and I find it difficult to look at their face while having conversation. Sometimes I feel that I can achieve everything, even something impossible. I realize that next day and feel pity for the way I think. I am not that attracted towards any girls and I don't want to be in a relationship. I am so scared of that. I prefer not to c anyone. Still I am not able to recover from that. I message her still and I don't know whether she understands my problems or not. It makes me more frustrated. I don't think I really need any sexual pleasure from a girl to continue this life. I agree that I masturbate sometimes(Usually when I am more frustrated - Then I will think why I did it. As if I don't know why I did it.).

I don't have any proper time for sleeping. For the past few weeks again I sleep around 1AM and Will wake up around 6.30. Between that I will wake up 2 or 3 times. I feel tired bcoz of it. but I don't want to sleep also.

Answered by Dr. Sushil Kumar Sompur 14 minutes later
No problem. I hope you get to see a doctor who can speak with you about any comorbid issues and give you medication prescriptions. I hope this helps. Take care and have a lovely day!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor